Hail, Yuma
- When
- June 18, 11:15 PM MST
- Where
- Yuma County, 3.16 mi W of Clarkville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -102.680
Thunderstorms moved across Yuma county during the early morning hours, producing penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Yuma county during the early morning hours, producing penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 18, 10:04 PM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1104 PM MDT FRI JUN 18 2010 .DISCUSSION... 200 PM MDT FRI JUN 18 2010 MODEST AGREEMENT TONIGHT THAT A FEW STORMS WILL FIRE OVER NORTHEAST COLORADO LATER THIS AFTERNOON...MOVING ALONG OUR KS/NE BORDER BY MIDNIGHT THEN IMPACTING THE EASTERN 1/2 OF THE AREA AFTER MIDNIGHT. SOME OF THE MODELS TRY TO GENERATE A FEW STORMS ALONG THE HIGHER TERRAIN OF THE PALMER DIVIDE AND RATON RIDGE WITH LEFTOVERS OR A STORM OR TWO MOVING INTO THE AREA EARLY THIS EVENING. FOR NOW HAVE FOCUSED ON BOTH SCENARIOS WITH GREATER CONFIDENCE AFTER MIDNIGHT AS NOSE OF LOW LEVEL JET GETS GOING. WILL ALSO PROBABLY HAVE STRATUS/POSSIBLY MIST/FG GENERALLY ALONG THE INTERSTATE AFTER MIDNIGHT AS CONVERGENCE OF WINDS SETS UP AND BOUNDARY LAYER SATURATES. ON SATURDAY AND SATURDAY NIGHT LOW PRESSURE RESIDES IN THE FORECAST AREA AND WILL IMPACT THE AREA IN MANY WAYS...INCLUDING AFTERNOON TEMPERATURES...CLOUDS AND CONVECTIVE POTENTIAL. WILL CARRY SOME EARLY MORNING POPS ACROSS THE FAR EASTERN PARTS OF THE AREA FOR POSSIBLE BACKSIDE OF EXPECTED MCS...OTHERWISE 700-300RH SUGGESTS ANOTHER WAVE AND INCREASED JET WINDS TO MOVE INTO THE AREA DURING THE AFTERNOON AND EVENING HOURS. SLIGHT CHANCE POPS INTRODUCED ACROSS THE FAR NORTHWEST AND EAST...EXACT LOCATION OF THE FRONT WILL IMPACT AFTERNOON PRECIP CHANCES. CONFIDENCE HIGHEST IN AFTERNOON TEMPERATURES IN THE 95-100 RANGE SOUTH OF THE INTERSTATE...90-95 NORTH. IF NAM IS CORRECT NORTHERN 1/2 WILL BE WARMER...IF GFS IS CORRECT IT MAY BE COOLER. POSSIBLE FLY IN THE OINTMENT WILL BE THE EXPECTED MCS AND POSSIBLE PUSH OF COOLER AIR INTO THE AREA THEN CURRENTLY EXPECTED. STRATUS/MIST/FOG AGAIN POSSIBLE LATE SATURDAY NIGHT NORTH OF THE FRONT WHICH RIGHT NOW SHOULD BE ALONG/NORTH OF THE INTERSTATE. FOR SUNDAY INTO SUNDAY NIGHT SFC LOW CONTINUES TO WANDER IN THE AREA STRONG UPPER LOW NEAR SAN FRANCISCO SLOWLY MOVING EAST WHILE OVER OUR AREA LARGE BROAD UPPER RIDGE IN CONTROL. FRONTAL POSITION WILL AGAIN PLAY A ROLE IN AFTERNOON TEMP FORECAST. LOOKING FOR MID TO UPPER 90S NEAR THE KS/NE BORDER WITH AROUND 100 ELSEWHERE. MODEST AGREEMENT BETWEEN GFS/NAM ON WEAK INHIBITION FROM YUMA TO COLBY AND GOVE AND POINTS EAST (ALONG AND EAST OF EXPECTED DRYLINE) WITH 700-300RH SHOWING ANOTHER DISTURBANCE MOVING THROUGH. WILL GO AHEAD AND INTRODUCE SLIGHT CHANCE POPS FOR THE AFTERNOON HOURS AND WATCH FOR POSSIBLE NEED TO EXTEND THEM INTO THE EVENING/OVERNIGHT HOURS. MONDAY AND MONDAY NIGHT...WILL CONTINUE WITH AFTERNOON AND EVENING POPS AS YET ANOTHER WAVE MOVES THROUGH THE PERSISTENT SOUTHWEST FLOW ALOFT. AFTERNOON TEMPERATURES IN THE LOW 90S NORTHWEST..MID 90S TO NEAR 100 ELSEWHERE. TUESDAY-FRIDAY...HPC TEMPS (GENERALLY IN THE 90S THROUGH THE PERIOD) LOOK GOOD COMPARED TO GFS/ECMWF 850 TEMPS. ALSO USED HPC GUIDANCE FOR MUCH OF THE FORECAST AS WE REMAIN IN A PATTERN OF SOUTHWEST FLOW ALOFT WITH SFC LOW MEANDERING ABOUT THE AREA. AS MENTIONED ABOVE EXACT LOCATION OF SFC FRONT WILL IMPACT TEMPERATURE AND PRECIPITATION CHANCE FORECAST. 07 && .AVIATION... 1057 PM MDT FRI JUN 18 2010 FOR THE 06Z TAFS...VERY COMPLICATED SET OF TAFS. ALL IS DEPENDENT ON WHERE THE WARM FRONT ENDS UP THROUGH TOMORROW WHICH THE MODELS DO NOT AGREE ON. MODELS LOOK A LITTLE FURTHER NORTH WITH THE ACTIVITY AND MAY NOT IMPACT THE KMCK TAF AS EARLIER THOUGHT. SO PULLED BACK TO JUST A CB MENTION. ALSO DIFFERENCE IN WHERE THE STRATUS AND FOG END UP. PULLED BACK ON THE CEILING HEIGHT BUT KEPT IT IN THE MVFR RANGE. CLOUDS LOOK TO NOT BREAK AT KMCK BUT DID RAISE THEM TO JUST ABOVE MVFR. AGAIN NOT SURE WHERE THE WARM FRONT WILL END UP PLUS WE MAY END UP CAPPED FOR MOST OF THE DAY. SO CHOSE TO HANDLE WITH A CB MENTION BUT AT THIS TIME KMCK LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS TO AFFECT THAT SITE. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT FRI JUN 18 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT FRI JUN 18 2010 /1132 AM CDT FRI JUN 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN COLORADO AND ALONG AND SOUTH OF A HILL CITY TO TRIBUNE LINE LATE THIS AFTERNOON AND EVENING AS A FRONT STALLS NEAR THE AREA. THE CHANCE FOR THUNDERSTORMS WILL INCREASE OVERNIGHT AND THROUGH THE EARLY MORNING HOURS...MAINLY ALONG AND NORTH OF A YUMA TO GOVE LINE. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. THIS THREAT WILL BE HIGHEST ACROSS THE EASTERN HALF OF THE AREA...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY MORNING ALONG AND EAST OF A MCCOOK TO HILL CITY LINE. LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS REDEVELOPING LATE IN THE AFTERNOON AND EARLY SATURDAY EVENING. IF THUNDERSTORMS CAN DEVELOP...SEVERE WEATHER IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON OVER EASTERN COLORADO AND AGAIN MONDAY AFTERNOON NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. JRM
The Goodland radar (KGLD), 140 km away, was scanning. The volume nearest the first event began at 06:13 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230930, 230931.